What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 2, 1:45 PM EST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 2, 1:45 PM EST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service State College PA
245 PM EDT Fri Aug 2 2019
.SYNOPSIS...
A slow moving upper disturbance along with a stalled surface
front will keep the mention of mainly afternoon and evening
showers and storms in the forecast through the weekend.
&&
.NEAR TERM /UNTIL 11 PM THIS EVENING/...
T/SHRA covering a good portion of the area this aftn. The storms
are mostly pulse in nature, growing on the daytime
heat/instability. But, good upper-level evacuation and high
moisture is helping some of the storms hold together long enough
to get near severe. Perhaps the bigger worry is the threat for
some flooding. As long as the storms behave as they currently
are (pulse up and kill themselves off as they move very little),
we should see the currently rainy places be dry in an hour or
two. This should keep most of the problems in the minor flooding
range. Will hold off on a flash flood watch for that reason.
Couldn't rule out something a little more serious than some big
puddles and swollen roadside ditches, though.
Sunset should help diminish the storms, but the upper heights do
actually look like they dip some into the night. So, that
instability may still be around, just not sfc-based anymore.
Therefore, do not expect them to totally evaporate. Will keep
the mentions of thunder running through at least midnight, and
mainly in the east or northeast under the coolest temps aloft.
&&
.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Convective activity should be on the wane after midnight, but
could last into the early morning hours, esp over the
east/northeast. Despite a little clearing initially, low clouds
and fog are expected to become widespread overnight as the
rainfall today leaves things very moist and the wind will again
be light to calm.
The daytime on Saturday will feature more of the same as the
weak and slow moving upper trough allows for some instability.
The pattern changes none, and persistence is our friend. More
storms, and still a low (but non-nil) threat for both minor
flooding and severe winds. Highs in the 80s will be near to a
tad above normal, but sticky dewpoints are forecast to hang
around.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Under a broad upper level trough for much of the period. This
will lead to a period of seasonable temperatures. After a couple
days of dry weather to start the week for most of central PA,
we will see a period of typical summer weather with daily
scattered afternoon and evening showers and thunderstorms.
Saturday night a weak front passes through helping to diminish
POPs from the northwest as high pressure builds in. Just slight
chances for any storms. Monday will see continued dry weather
most areas in Central PA. Best chance for some scattered storms
to pop would be across the southern tier of PA in the afternoon
and evening and then die off again. Better chances on Tuesday
into Wednesday as a shortwave moves down. Unsettled pattern will
continue into Friday. Highest POP is Wednesday afternoon with
the shortwave. The rest of the period is looking at scattered
chances.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
T/SHRA have expanded in coverage to cover much of the area, but
many of the TAF sites/terminals have remained VFR until now.
However, the close proximity of the storms makes it necessary to
carry at least a VCTS for the next few hours. Most storms should
die off after sunset, but the upper pattern changes little and
temps aloft may actually cool a little overnight. So, while there
will be many less SHRA overnight after we lose the heat and
residual energy, isolated SHRA can't be totally ruled out. Fog
is again expected to form in at least the river valleys and at
all places which do receive rain this aftn/eve. Low clouds
should also spread out to cover much of the area by morning.
Will drop many places to IFR, either in fog or clouds or both
overnight. These clouds and the fog will burn off after
sunrise. The morning clouds will likely mean a later (in the
day) start to the storms vs today/Friday. Allusion...more,
scattered T/SHRA are expected during the afternoon and evening
on Sat.
.Outlook...
Sun...Patchy AM fog possible, mainly Western Pa. Isold PM
storms, mainly S.
Mon-Tue...AM fog poss. Otherwise, mainly VFR.
Wed...SCT/NRMS PM TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Dangelo
NEAR TERM...Dangelo
SHORT TERM...Dangelo
LONG TERM...Watson
AVIATION...Dangelo
Hazardous weather outlook, Aug 2, 3:30 AM EST, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
430 AM EDT Fri Aug 2 2019
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-030830-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-
Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming-
Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour-
Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-
Adams-York-Lancaster-
430 AM EDT Fri Aug 2 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 2, 1:01 PM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service State College PA
201 PM EDT Fri Aug 2 2019
PAZ024>026-021900-
Blair PA-Cambria PA-Huntingdon PA-
201 PM EDT Fri Aug 2 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF HUNTINGDON...BLAIR...AND
CAMBRIA COUNTIES UNTIL 300 PM EDT...
At 201 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Blandburg to Franklinville. Movement was
northeast at 10 mph.
Wind gusts of up to 55 mph and nickel size hail are possible.
Locations impacted include...
Tyrone, Bald Eagle, Bellwood, Warriors Mark, Tipton, Blandburg,
Spruce Creek, Birmingham, Franklinville, Prince Gallitzin State Park
and Delgrosso's Amusement Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4073 7853 4073 7835 4074 7824 4074 7813
4070 7796 4059 7811 4062 7863
TIME...MOT...LOC 1801Z 234DEG 9KT 4066 7840 4065 7813
ColbertSpecial weather statement, Aug 2, 1:45 PM EST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service State College PA
245 PM EDT Fri Aug 2 2019
PAZ025-021930-
Blair PA-
245 PM EDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF BLAIR COUNTY UNTIL 330
PM EDT...
At 245 PM EDT, a strong thunderstorm was reported near Altoona. This
storm was nearly stationary.
Hail up to penny size is possible.
Locations impacted include...
Altoona, Bellwood, Tipton, Horseshoe Curve, Penn State Altoona and
Delgrosso's Amusement Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Turn around don't drown.
&&
LAT...LON 4053 7852 4054 7848 4060 7844 4064 7844
4064 7828 4057 7828 4051 7836 4048 7854
TIME...MOT...LOC 1845Z 067DEG 0KT 4056 7840
ColbertLocal storm report, Aug 2, 2:29 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
329 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM FLOOD ALTA MANOR 40.53N 78.40W
08/02/2019 BLAIR PA PUBLIC
WATER RUSHING ACROSS JUNIATA GAP ROAD BETWEEN 25TH
AVENUE AND JUNIATA GAP ELEMENTARY SCHOOL
&&
EVENT NUMBER CTP1901609
JRBLocal storm report, Aug 2, 2:43 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 1 NW ALTA MANOR 40.54N 78.42W
08/02/2019 BLAIR PA PUBLIC
TWO TREES DOWN ON DAVIS ROAD NEAR GWIN ROAD.
&&
EVENT NUMBER CTP1901610
JRBLocal storm report, Aug 2, 3:19 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 1 NE ALTOONA 40.52N 78.39W
08/02/2019 BLAIR PA TRAINED SPOTTER
TREES AND WIRES DOWN AT THE INTERSECTION OF N 15TH
STREET AND 5TH AVENUE.
&&
EVENT NUMBER CTP1901611
JRBLocal storm report, Aug 2, 3:24 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
424 PM EDT FRI AUG 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 N DUNCANSVILLE 40.45N 78.43W
08/02/2019 BLAIR PA TRAINED SPOTTER
TREES AND WIRES DOWN NEAR MUNICIPAL DRIVE AND CARSON
VALLEY ROAD ALONG 764.
&&
EVENT NUMBER CTP1901612
JRB